I had coolsculpting on Tuesday 7/10/12, was never instructed not to take antinflamatory. I took ibuprofen from Tues after to Wednesday evening every 6 hrs just in case of pain. I quit taking it because I read several websites that stated you should stay clear if antinflamatory drugs for two months!! I read it can effect the process of fat cells dying. Do you think I have messed up?? I am really upset I was notified of this. I also was not massaged afterwards.
Ibuprofen After CoolSculpting Treatment. Did I Damage My Results?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 6
Anti-inflammatory agents should not diminish the excellent results from Coolsculpting
Coolsculpting is an excellent way of reducing the fat in a given area. This non-invasive procedure will reduce the fat by 25%. Taking motrin will not diminish the effects of Coolsculpting and you can expect to have the same excellent results.
Antiinflammatory agents such as Ibuprofen, should not diminish the great results of CoolSculpting for fat loss
There is inflammation after CoolSculpting but if there is less, the fat cells that died are still dead! they eventually will be cleared by the body. If patients do have pain after CoolSculpting, my NYC practice recommends to our patients that they take ibuprofen (Advil, Motrin) as long as there is no contraindication based on their other illnesses or medications they consume per day.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Inflammatory Response Following CoolSculpting
The body does respond to fat freezing with CoolSculpting with an inflammatory response. However, there is no need to completely stay away from OTC anti-inflammatory medications
You might also like...
Ibuprofen after CoolSculpting
Anti-Inflammatories after Coolsculpting
Inflammation is part of the normal healing process but it's doubtful that suppressing inflammation in the case of Coolsculpting aftercare would have any significant effects on your results. You'll be just fine. If it made such a big diference or impacted results at all, believe me, we would tell patients to avoid it. We want the best results for our patients.
Dr. Grant Stevens
Coolsculpting and anti-inflammatories
The conceptual issue with anti inflammatories and Coolsculpting is that if you take them then you may mute some of the desired inflammatory response associated with clearing and phagocytosis of dead fat cells. This is theoretical and probably does not have a huge impact on the ultimate result.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.